# SDR 9519786638

- Difficulty date: December 5, 1995
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N638US
- Make and model: Boeing 747251B
- Aircraft serial: 23549
- Engine: Pwa JT9D7R4G2
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Fan
- Condition: Seized
- Location: Nr 4 Engine
- Stage of operation: CR
- Nature of condition: E, B, Y
- Precautionary procedure: A, E, J

## Discrepancy

DURING CRUISE (TPE), THE NR 4 ENGINE EXPERIENCED COMPRESSOR STALLS FOLLOWED BY SMOKE IN THE CABIN AND THE ENTIRE AIRCRAFT SHAKING.  THE NR 4 BLEED VALVE WAS CLOSED AND THE SMOKE STOPPED.  THE NR 4 ENGINE WAS SHUT DOWN BUT THE AIRCRAFT CONTINUED TO VIBRATE AND THE NR 3 ENGINE INDICATIONS WERE FLUCTUATING.  127,000 POUNDS OF FUEL WAS DUMPED AND THE AIRCRAFT DIVERTED TO TPE WHERE AN UNEVENTFUL THREE-ENGINE LANDING WAS ACCOMPLISHED.  THE NR 4 ENGINE FAN WAS FOUND TO BE SEIZED AND THE ENGINE WAS REPLACED.  AN INSPECTION OF THE AIRFRAME, PYLONS, AND NR 3 ENGINE WAS ACCOMPLISHED AND CHECKED OK.  A GROUND RUN-UP CONFIRMED PROPER OPERATION OF THE ENGINES.
